+ Reply to Thread
Page 1 of 2 12 LastLast
Results 1 to 10 of 12
  1. #1
    Join Date
    Feb 2013
    Posts
    1,542
    Thanks
    329
    Thanked
    884
    Reviews
    0
    Achievements:Topaz Star - 500 posts

    Default The joys of metformin :(

    Ive been blissfully ignoring my metformin for a while. Dh and I are back on the TTC bandwagon which means metformin again.

    Urgh, I feel awful. I'm trying to remind myself it will pass.

    Does anyone have some tips for minimising the side effects for the first few weeks?

  2. #2
    Join Date
    Jun 2014
    Posts
    1,721
    Thanks
    1,147
    Thanked
    1,389
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    I could have written this. I always regret stopping after each cycle and then having to restart.

    I assume you start small and increase the does slowly?

    I get terrible tummy upset and the runs. On days I work I take gastrostop because I simply can't step away in a hurry to use the toilet. It does help but I don't want to use it all the time.

    Sadly I think it's just something we have you put up with.

  3. The Following User Says Thank You to mummymaybe For This Useful Post:

    Mellie29  (17-08-2015)

  4. #3
    Join Date
    Sep 2010
    Posts
    162
    Thanks
    5
    Thanked
    20
    Reviews
    0
    I always take mine at night so that I sleep through the symptoms, seems to work for me.
    Good luck, the first few weeks aren't fun.

  5. The Following User Says Thank You to louise81 For This Useful Post:

    Mellie29  (17-08-2015)

  6. #4
    Join Date
    Feb 2013
    Posts
    1,542
    Thanks
    329
    Thanked
    884
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Thanks Ladies. I start on 1000 tablets and increase to 2000 tablets.

    I'm having a pretty unpleasant day today. I'm hoping its all worth it and the symptoms will drop off soon. I'm sure it was this bad before but I think I blocked it all out.

  7. #5
    Join Date
    Jun 2014
    Posts
    1,721
    Thanks
    1,147
    Thanked
    1,389
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Quote Originally Posted by Mellie29 View Post
    Thanks Ladies. I start on 1000 tablets and increase to 2000 tablets.

    I'm having a pretty unpleasant day today. I'm hoping its all worth it and the symptoms will drop off soon. I'm sure it was this bad before but I think I blocked it all out.
    That's a pretty high starting dose. My FS suggests starting at 500mg and increasing weekly for 4 weeks until I reach 2000mg. The lower dose still caused issues but it's not as bad.

  8. The Following User Says Thank You to mummymaybe For This Useful Post:

    Mellie29  (17-08-2015)

  9. #6
    Join Date
    Jun 2014
    Posts
    1,721
    Thanks
    1,147
    Thanked
    1,389
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    http://m.australianprescriber.com/magazine/37/1/2/5

    This article says the same about starting at 500mg.

  10. #7
    Join Date
    Feb 2013
    Posts
    1,542
    Thanks
    329
    Thanked
    884
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Quote Originally Posted by mummymaybe View Post
    That's a pretty high starting dose. My FS suggests starting at 500mg and increasing weekly for 4 weeks until I reach 2000mg. The lower dose still caused issues but it's not as bad.
    From memory last time I had it I was taking 500mg tablets. I've been really terrible in taking it on and off it since my ectopic last year. I get a few days in, feel awful and don't have the willpower to get through it and stop. I'm meant to take it everyday.

    I guess I'm feeling sorry for myself, but it's no excuse and I should be taking them all the time.

  11. #8
    Join Date
    Apr 2012
    Posts
    4,258
    Thanks
    434
    Thanked
    1,802
    Reviews
    2
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    I need to start too, have been putting it off for months!! I am just dreading the toilet runs! (Pun intended!)

  12. #9
    Join Date
    Feb 2013
    Posts
    1,542
    Thanks
    329
    Thanked
    884
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Quote Originally Posted by AmyEL View Post
    I need to start too, have been putting it off for months!! I am just dreading the toilet runs! (Pun intended!)
    If you need anyone to commiserate when you do get started Amy, I'm more than happy.

    Day 7 and I'm starting to feel a little more normal. I've really noticed its affecting my appetite and what I feel like eating. No more coffee

  13. #10
    Join Date
    Apr 2011
    Location
    This place in the desert.....
    Posts
    2,213
    Thanks
    435
    Thanked
    294
    Reviews
    3
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    I switched from the slow release to the normal and FX haven't had any issues. I'm increasing dosage today so will see what happens!

    when I first started taking it I started off with 1/4 tablet then increased from there, made it easier.


 

Similar Threads

  1. TTC - charting and metformin
    By GemimaPuddleduck in forum Conception & Fertility General Chat
    Replies: 56
    Last Post: 19-04-2015, 12:29
  2. Metformin ?
    By c2p08 in forum Fertility Treatment
    Replies: 10
    Last Post: 20-11-2014, 13:17

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
FEATURED SUPPORTER
Baby U & The Wiggles - Toilet Training ProductsToilet training can be a testing time but Baby U is there to assist you and your toddler with the daunting task of ...
FORUMS - chatting now ...
REVIEWS
"Made bed time less anxious"
by Meld85
My Little Heart Whisbear - the Humming Bear reviews ›
"Wonderful natural Aussie made product!"
by Mrstwr
Baby U Goat Milk Moisturiser reviews ›
"Replaced good quality with cheap tight nappies"
by Kris
Coles Comfy Bots Nappies reviews ›